Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Overweight, diabetic. Have elevated liver enzymes, diarrhea, red, itchy arms and hands. Concerned

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1834 Questions
I am a 45 yr old male who is overweight and am a diabetic. I also have raised liver enzymes about 6/7 times higher than normal. I drink about 25-20 units a week sometimes more, and sometimes less. Twice in 3 months I have been in hospital. I have awoken both times in the night feeling extremely strange and unwell. This is followed by extreme diarrhea. My hands, arms, and once my head and eyes, become itchy and very red. This time, I passed out twice and it was accompanied by vomiting. The first time it was guessed that it was an allergic reaction. This time Gastroenteritis. However, the symptoms seem to abate after 6-8 hours. I am very concerned that there is an underlying problem. Can u help?
Posted Thu, 25 Apr 2013 in Diabetes
Answered by Dr. Hari Charan Perigela 1 hour later
As per your query,you are Diabetic,overweight and alchoholic.
Liver enzymes will be elevated due to Alchohol liver disease.
Your hands,arms were itchy and red due to any allergic reaction to food or any other allergen.
Now,you had vomiting and loose motions.This is definitely Gastroenteritis due to intake of contaminated food or water.
Please take Antibiotic Ofloxacin and ornidazole,Antispasmodic Dicyclomine and Rabeprazole.
Please keep your blood sugar under control.
You have to get investigated with Ultrasound abdomen,complete blood picture,Liver function tests,Serum amylase and lipase.
I do not think of any major problem as these complaints are not continuous and they are non specific.
If you come back with above reports,i will clarify further.
But,i request you to stop Alchohol .
Practise Yoga and meditation.
You will have no problem.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor